Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 118, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2011, 8:07 PM CDT for 5 counties in South Dakota; Dixon County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 8:07 PM CDT (01:07 UTC)
- Expired
- Jun 20, 2011, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Dixon County, NE, Bon Homme County, SD, Clay County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 95 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:25 PM CDT | TSTM WND DMG | Yankton, SD | POWER LINES DOWN. LARGE TREE LIMBS DOWN THAT REQUIRED STREET DEPARTMENT REMOVAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 6:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4194 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS53 KFSD 210107
SVRFSD
NEC051-SDC009-027-125-127-135-210145-
/O.NEW.KFSD.SV.W.0118.110621T0107Z-110621T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
807 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DIXON COUNTY IN NORTHEAST NEBRASKA...
BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...
NORTHWESTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...
YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 845 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BLOOMFIELD TO 7 MILES
EAST OF COLERIDGE...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TABOR...MASKELL AND LEWIS AND CLARK STATE RECREATION AREA AROUND
815 PM CDT...
NEWCASTLE AND YANKTON AROUND 820 PM CDT...
UTICA...SCOTLAND...VERMILLION AND MISSION HILL AROUND 825 PM CDT...
VOLIN AROUND 830 PM CDT...
MAYFIELD AROUND 835 PM CDT...
WAKONDA AND IRENE AROUND 840 PM CDT...
CENTERVILLE AND BERESFORD AROUND 845 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWESTERN IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA
AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4254 9703 4275 9703 4277 9713 4281 9722
4284 9723 4286 9741 4284 9744 4284 9771
4286 9786 4277 9794 4279 9803 4317 9804
4317 9718 4311 9692 4308 9692 4308 9676
4270 9683 4253 9697
TIME...MOT...LOC 0107Z 215DEG 42KT 4280 9759 4257 9702
WIND...HAIL 80MPH <1.00IN
$$
LIEBL4 follow-up statements
324
WWUS53 KFSD 210113
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
813 PM CDT MON JUN 20 2011
NEC051-SDC009-027-125-127-135-210145-
/O.CON.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
DIXON NE-CLAY SD-BON HOMME SD-TURNER SD-UNION SD-YANKTON SD-
813 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
NORTHWESTERN UNION...SOUTHERN TURNER...BON HOMME...CLAY AND
NORTHWESTERN DIXON COUNTIES UNTIL 845 PM CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LEWIS AND CLARK STATE RECREATION
AREA TO MASKELL...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UTICA...VERMILLION AND MECKLING AROUND 820 PM CDT...
SCOTLAND AND MISSION HILL AROUND 825 PM CDT...
VOLIN AROUND 830 PM CDT...
WAKONDA AND MAYFIELD AROUND 835 PM CDT...
IRENE AROUND 840 PM CDT...
CENTERVILLE AROUND 845 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4255 9703 4275 9703 4277 9713 4281 9722
4284 9723 4286 9741 4284 9744 4284 9771
4286 9786 4277 9794 4279 9803 4317 9804
4317 9718 4311 9692 4308 9692 4308 9676
4270 9683 4253 9697
TIME...MOT...LOC 0114Z 215DEG 42KT 4290 9756 4274 9702
WIND...HAIL 80MPH 1.25IN
$$
LIEBL748
WWUS53 KFSD 210126
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
826 PM CDT MON JUN 20 2011
NEC051-SDC009-027-125-127-135-210145-
/O.CON.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
DIXON NE-CLAY SD-BON HOMME SD-TURNER SD-UNION SD-YANKTON SD-
826 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
NORTHWESTERN UNION...SOUTHERN TURNER...BON HOMME...CLAY AND
NORTHWESTERN DIXON COUNTIES UNTIL 845 PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TABOR TO MECKLING...MOVING
NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
IRENE AROUND 835 PM CDT...
CENTERVILLE AROUND 840 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4255 9703 4275 9703 4277 9713 4281 9722
4284 9723 4286 9741 4284 9744 4284 9771
4286 9786 4277 9794 4279 9803 4317 9804
4317 9718 4311 9692 4308 9692 4308 9676
4270 9683 4253 9697
TIME...MOT...LOC 0126Z 204DEG 47KT 4306 9762 4295 9707
WIND...HAIL 60MPH 1.00IN
$$
LIEBL217
WWUS53 KFSD 210130
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CDT MON JUN 20 2011
NEC051-SDC127-210139-
/O.CAN.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
DIXON NE-UNION SD-
830 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UNION AND
NORTHWESTERN DIXON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4279 9803 4317 9804 4317 9718 4311 9692
4290 9699 4278 9708 4277 9713 4281 9722
4284 9723 4286 9740 4284 9744 4284 9771
4286 9786 4277 9794
TIME...MOT...LOC 0129Z 203DEG 59KT 4315 9758 4304 9702
$$
SDC009-027-125-135-210145-
/O.CON.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
830 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
SOUTHERN TURNER...BON HOMME AND WESTERN CLAY COUNTIES UNTIL 845 PM
CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF SCOTLAND TO
WAKONDA...MOVING NORTHEAST AT 70 MPH.
IN ADDITION...AT 825 PM CDT LARGE TREES WERE DOWN AND POWERLINE WERE
DOWN IN YANKTON WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
CENTERVILLE AROUND 835 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4279 9803 4317 9804 4317 9718 4311 9692
4290 9699 4278 9708 4277 9713 4281 9722
4284 9723 4286 9740 4284 9744 4284 9771
4286 9786 4277 9794
TIME...MOT...LOC 0129Z 203DEG 59KT 4315 9758 4304 9702
WIND...HAIL 70MPH 1.00IN
$$
LIEBL871
WWUS53 KFSD 210144
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
844 PM CDT MON JUN 20 2011
SDC009-027-125-135-210154-
/O.EXP.KFSD.SV.W.0118.000000T0000Z-110621T0145Z/
CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
844 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR YANKTON...SOUTHERN TURNER...
BON HOMME AND WESTERN CLAY COUNTIES WILL EXPIRE AT 845 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4279 9803 4317 9804 4317 9718 4311 9692
4290 9699 4278 9708 4277 9713 4281 9722
4284 9723 4286 9740 4284 9744 4284 9771
4286 9786 4277 9794
TIME...MOT...LOC 0144Z 203DEG 59KT 4338 9745 4327 9688
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:35 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 20, 3:35 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT MON JUN 20 2011
.DISCUSSION...
THE 18Z SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTH
CENTRAL KANSAS WITH A WARM FRONT EXTENDING EAST INTO SOUTHEAST
NEBRASKA AND SOUTHERN IOWA. WATER VAPOR LOOP HAD A VERY STRONG WAVE
ROTATING NORTH INTO SOUTHWEST NEBRASKA THIS AFTERNOON WHICH SHOULD
BEGIN TO INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS IN THE LOW
LEVELS. EXPECT THUNDERSTORMS TO DEVELOP OVER CENTRAL NEBRASKA...THEN
PROPAGATE NORTHEAST THIS EVENING. DEEP LAYER SHEAR VERY SUPPORTIVE
OF SEVERE THUNDERSTORMS AND WITH A VERY STRONG UNIDIRECTIONAL SOUTH
WIND FROM ABOUT 3KM ON UP...SOME CONCERN THAT A NORTHWARD MOVING BOW
ECHO COULD DEVELOP EARLY THIS EVENING . THE MOST IMPRESSIVE CAPE
VALUES CURRENTLY BOTTLED UP FROM ABOUT INTERSTATE 80 SOUTH...SO SOME
OF THE LARGEST HAIL POTENTIAL LIKELY TO BE CONFINED TO THAT
AREA...ALTHOUGH THE WARM FRONT COULD BEGIN TO SURGE NORTH A BIT NOW
THAT THE WAVE IS LIFTING NORTH WHICH WOULD STILL PLACE THE FAR
SOUTHERN CWA UNDER RISK FOR VERY LARGE HAIL...STRONG WINDS AND
TORNADOES...ESPECIALLY WITH 0KM TO 1KM BULK SHEAR NEAR THE BOUNDARY
OF ABOUT 25 KNOTS. EXPECT THUNDERSTORMS TO MERGE WEST INTO THE
INVERTED TROUGH AND BRING A VERY GOOD CHANCE FOR HEAVY RAINFALL. IN
FACT...ADDED A FEW COUNTIES TO THE FLASH FLOOD WATCH IN NORTHEAST
NEBRASKA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA AS THE RAIN THIS
EVENING COULD ALSO BE PRETTY HEAVY.
THE UPPER LEVEL LOW WILL TRACK OUT OF EASTERN NEBRASKA AND INTO OUR
ZONES ON TUESDAY...WITH ASSOCIATED MIDLEVEL TROWAL LIKE FEATURE AND
INVERTED SURFACE TROUGH PUSHING FROM WEST TO EAST ACROSS THE COUNTY
WARNING AREA THROUGH TUESDAY NIGHT. WITH THIS...WILL HAVE WIDESPREAD
SHOWERS/ISOLATED THUNDERSTORMS THROUGH THE PERIOD. COULD HAVE HEAVY
RAIN ON TUESDAY WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.5
TO 2 INCHES...AND IN LIGHT OF THAT...CONTINUED WITH FLASH FLOOD
WATCH THROUGH TOMORROW AND EXPANDED IT FARTHER TO THE EAST. COOLER
AIR WILL BE FILTERING INTO THE REGION WITH THE LOW PRESSURE...AND
HIGHS ON TUESDAY WILL BE IN THE MID 60S WEST TO MID 70S EAST.
SHOWERS WILL TAPER OFF SLOWLY ON WEDNESDAY...AND IT WILL BE VERY
COOL UNDER THE DEPARTING LOW PRESSURE...WITH HIGHS BARELY TOPPING
60 DEGREES IN OUR NORTHEASTERN AREAS WHERE CLOUDS/SHOWERS WILL
REMAIN THE LONGEST. FARTHER TO THE WEST...WHERE SUN WILL BE POSSIBLE
IN THE AFTERNOON...HIGHS WILL CLIMB TO NEAR 70.
KEPT A SMALL CHANCE OF SHOWERS IN OUR FAR NORTHEAST ON THURSDAY WITH
A LINGERING UPPER LEVEL VORTICITY FILAMENT STREAMING ACROSS THE
AREA. HIGHS WILL BE A LITTLE WARMER...THOUGH STILL BELOW NORMAL...IN
THE UPPER 60S TO MID 70S. UPPER LEVEL RIDGING BUILDS INTO THE REGION
FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND...WITH A WARMING
TREND THROUGH THE PERIOD. CANNOT COMPLETELY RULE OUT A
SHOWER/THUNDERSTORM FOR THE TIME PERIOD FRIDAY INTO SUNDAY...BUT NO
REAL MODEL CONSENSUS ON WEAK WAVES TOPPING THE UPPER LEVEL
RIDGE...BUT KEPT SMALL POPS ALMOST EVERYDAY. /JM
&&
.HYDROLOGY...
EXPANDED THE FLASH FLOOD WATCH EASTWARD A FEW COUNTIES. AN AREA OF
HEAVY RAINFALL IS EXPECTED TO DEVELOP TONIGHT WITH THE HIGHEST
THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTH DAKOTA. THE MAIN THREAT
FOR THIS HEAVY RAIN WILL BE FROM 600 PM THROUGH MIDNIGHT WHERE 2 TO
4 INCHES WILL BE POSSIBLE AS THUNDERSTORMS DEVELOP AND MOVE NORTH
FROM NEBRASKA. THE POTENTIAL FOR ADDITIONAL POCKETS OF HEAVY RAIN
WILL CONTINUE INTO TUESDAY AS THE STRONG LOW PRESSURE IS VERY SLOW
TO EXIT. /08
&&
.AVIATION...
MAINLY VFR THROUGH ABOUT 1Z THIS EVENING...THEN OCCASIONAL SHOWERS
AND THUNDERSTORMS ALONG WITH CEILINGS LIKELY DROPPING BACK TO MVFR
THROUGH 18Z TUESDAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR SDZ038>040-050-
052>066-068-069.
&&Hazardous weather outlook, Jun 20, 7:32 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 732 PM CDT MON JUN 20 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 732 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY NEAR THE MISSOURI RIVER IN FAR SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES. ACROSS EAST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN THREATS. FLOODING... HEAVY RAIN AND SLOW THUNDERSTORM MOTION ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH TUESDAY EVENING WILL CREATE THE POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA. THESE AREAS ARE ALREADY SATURATED FROM RAINFALL LAST WEEK AS WELL AS ONGOING RIVER FLOODING...AND ARE THEREFORE VERY PRONE TO FLASH FLOODING WITH THIS AMOUNT OF RAINFALL. WHILE THE HEAVIEST RAIN SHOULD BE IN SOUTH DAKOTA LOCATIONS ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL ALSO SEE A THREAT FOR HEAVY RAINFALL...ESPECIALLY THIS EVENING. RECORD HIGH RELEASES ARE OCCURRING FROM THE MISSOURI RIVER RESERVOIRS AND WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND NON-SEVERE THUNDERSTORMS WILL BE ONGOING ACROSS CENTRAL AND EASTERN SOUTH DAKOTA ON TUESDAY...WHICH WILL LIKELY DECREASE IN INTENSITY AND COVERAGE BY THE EVENING. SLOW MOVING SHOWERS AND STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AT TIMES ON TUESDAY... ESPECIALLY ACROSS SOUTH DAKOTA AND SOUTHWEST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 20, 7:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 10 WNW PLATTE 43.44N 99.03W
06/20/2011 CHARLES MIX SD LAW ENFORCEMENT
WATER OVER ROAD ON HIGHWAY 50
&&
MFUHSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:33 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hanson, Hutchinson, McCook, Turner | 27 min |
| Jun 20, 8:38 PM CDT | Tornado Warning | FSD | Bon Homme, Charles Mix, Douglas, Hutchinson | 24 min |
| Jun 20, 8:58 PM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Lincoln, McCook, Minnehaha, Turner | 32 min |
| Jun 20, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Union | 33 min |
| Jun 20, 9:18 PM CDT | Flash Flood Warning | FSD | Lincoln, Union | 2 hr |
| Jun 20, 9:34 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 41 min |
| Jun 20, 9:39 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 3 hr |
| Jun 20, 9:59 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Gregory, Jerauld | 3 hr |
| Jun 20, 11:00 PM CDT | Tornado Warning | FSD | Minnehaha, Moody | 30 min |
| Jun 20, 11:13 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 47 min |
| Jun 20, 11:22 PM CDT | Areal Flood Warning | FSD | Aurora, Beadle, Brule, Charles Mix, Davison, Douglas and 5 more | 36 hr |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Minnehaha | 20 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 14 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Minnehaha | 51 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 14 hr |
| Jun 21, 11:40 AM CDT | River Flood Warning | FSD | Brookings | 11 days |
| Jun 21, 11:40 AM CDT | River Flood Warning | FSD | Davison | 7 days |
| Jun 21, 11:40 AM CDT | River Flood Warning | FSD | Turner | 24 hr |
| Jun 21, 11:40 AM CDT | River Flood Warning | FSD | Clay | 24 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.